Share Facebook
Crohn's Disease Forum » General IBD Discussion » Pill stuck in throat burp regurgitated powder


03-27-2010, 10:06 PM   #1
teeny5
Senior Member
 
teeny5's Avatar
 
Join Date: Jul 2008
Location: California

My Support Groups:
Pill stuck in throat burp regurgitated powder

Crazy thing just happened to me. I took my pills and it felt like one kinda go stuck. I waited for a minute and then burped. When I burped dust from one if the pulls came out of my mouth! It felt aweful. Reminded me if when I got in a car accident and the air bags deployed. Now I feel like my throat was burned and it kinda feels weird all the way down.
Has this ever happened to anyone else? I thought the pills wouldn't dissolve till they got to your stomach. I took 2 Colazal one Prozac and a Zyrtec. I would assume it was the Colazol that opened based on the amount of powder.
__________________
Currently on: Colazal, Prilosec, multi-vitamin, probiotics, total EFA's, glucosamine.

Previous meds: Sulfasalazine, Asacol, Rowasa, Pentasa, Entocort.


"Adopt the pace of nature: her secret is patience. -Ralph Waldo Emerson"
03-28-2010, 07:37 AM   #2
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
OMG Teeny!
I'm sorry that I laughed at this. A lot. Like - 3 times.
It's not funny, it's just the way it was written.
I strangely remember this happening to me once, but I can't for the life of me remember what med it was. I think I did a barf and cough combo though, not a burp. And I don't remember it burning.
Just when you think nothing else strange can happen... it happens, huh?
03-28-2010, 09:38 AM   #3
alexandros8
Senior Member
 
alexandros8's Avatar
 
Join Date: Feb 2010
Location: Atlanta, Georgia
I have had this happen before. Drink a lot of water!
__________________
26M - Atlanta GA.

Diagnosed with Crohn's in 2001.
Ileocolectomy in February 2010.
03-28-2010, 10:37 AM   #4
teeny5
Senior Member
 
teeny5's Avatar
 
Join Date: Jul 2008
Location: California

My Support Groups:
MBH-don't feel bad for laughing. It is funny!

I did drink a lot if water!
03-28-2010, 10:50 AM   #5
bethyd78
Senior Member
 
Join Date: Feb 2009
Yeah
It has happened to me eat a piece of bread or just eat something be careful that the burning stops tho. Once I had antbx get stuck and I got an esophageal ulcer
Bethy
03-28-2010, 12:58 PM   #6
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
I have had similar things happen with food (especially peanut butter) but not with a pill. I have swallowed a pill and thrown up 30 seconds after that and I was able to see the prechewed pill quite clearly (I know that was too ).

When I have these situations I try to just drink water and see if I can dislodge the item somehow.
03-28-2010, 01:42 PM   #7
Jeff D.
Senior Member
 
Join Date: Apr 2006
I had something similar happen although it didn't hurt. It was a ZMA capsule with a powder on the inside. I took it and then burped and I had white powder come out my mouth a nose. It was very bad tasting but I don't remember any pain.
03-28-2010, 03:30 PM   #8
dreamintwilight
Senior Member
 
dreamintwilight's Avatar
 
Join Date: Feb 2010

My Support Groups:
LOL...this sounds like something you see in a comic strip or something! I've had pills get stuck in my throat before, but I've never burped out powder. Had no idea that could happen!

I'm wondering...do you take pills with water or do you swallow pills then drink water afterwards? Perhaps if it is the latter you may want to try drinking the pills with water? Just a thought.
__________________
Marisa
February 2010 - diagnosed with Crohn's disease.
January 2011 - Inflammation downgraded from moderate-severe to mild with no symptoms!
January 2014 - adopted a mostly Paleo diet
May 2015 - still in remission!


Currently Taking
Humira - 40mg/week
Imuran - 125 mg/day
Calcium magnesium citrate
Fermented cod liver oil/butter blend
Culturelle probiotics
Vitamin D
Vitamin C
Biotin
Allegra
03-28-2010, 05:44 PM   #9
Jeff D.
Senior Member
 
Join Date: Apr 2006
Haha, I swallowed it with a lot of water. I think the one I took was a bit broken and I burped within a second or so after swallowing. I've since stopped taking it.lol
03-29-2010, 08:17 AM   #10
Cookie
Senior Member
 
Cookie's Avatar
 
Join Date: Jan 2009
On two separate occasions, I have vomited an entire Lialda capsule. The first time, it was two capsules (I take 4) and it was about 18 hours after I had taken them. Hurt like heck coming up. I know they are supposed to be time-release, but jeeez!
03-29-2010, 02:04 PM   #11
Jennifer
Adminstrator
 
Jennifer's Avatar
I usually take a drink, swallow half and let the rest crate a pool in the back of my mouth, drop the pills in the pool and then swallow and take a few drinks after. Pills tend to not get stuck as often when I do it this way and you don't have to taste icky pills like Prednisone. Doesn't always fully work especially with large pills (always take large pills one at a time). I swallowed a big ol multi vitamin and was burping up that nasty flavor for a while. Drink more than you think you need and keep drinking when you can feel the pill that's stuck.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
03-29-2010, 05:12 PM   #12
dreamintwilight
Senior Member
 
dreamintwilight's Avatar
 
Join Date: Feb 2010

My Support Groups:
Yes, I always take my pills with the "pool" method too. My dad almost choked in the airport once because he swallows his vitamins dry followed by liquid. That's the exact reason I don't do it that way, not to mention you taste the ickiness of uncoated pills.
03-29-2010, 09:42 PM   #13
teeny5
Senior Member
 
teeny5's Avatar
 
Join Date: Jul 2008
Location: California

My Support Groups:
I didn't take the pills with more than just a sip of water, but I'm thinking one must have been cracked or something. Wish I could have seen it happening to me, it would have been hilarious!
03-29-2010, 09:45 PM   #14
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
I hate it when pills not only get stuck but then slowly goes down and skids..Prednisone and flagyl is gross if you dont get it down the first time yuck!
03-29-2010, 09:52 PM   #15
dreamintwilight
Senior Member
 
dreamintwilight's Avatar
 
Join Date: Feb 2010

My Support Groups:
Yeah, Flagyl is the worst. Ick.
12-17-2015, 03:04 PM   #16
tinkerella
 
Join Date: Dec 2015
I know this is an ancient thread, but I have to respond...as I was googling this EXACT thing today. I just took my bedtime cocktail (I work nights) and bam. Powder burp with added bonus of a nose powder cloud!!

I thought I was alone in this, as this was rather embarrassing and I'm thankful for the privacy of home internet.

This happens about once a week for me. And it's always when I do the nighttime cocktail. I take 4 meds, and 2 of them are capsules-Cymbalta and Nortriptyline. From my research, I've narrowed it down to the Nortrip. I take the 2 pills with a nice big drink and forget that this happens sometimes. But boy, do I remember as soon as it happens! The burning in the throat and nose tingling (as if you are going to sneeze along with burning?0 lasts for about half an hour before I can tolerate it again.

I might take suggestions here and put them to use! I'm going to ask if I can mix this in applesauce or something. The capsules seem to be causing my issue.

Again, I apologize for reviving an ancient thread...but it was just what I was looking for!
Reply

Crohn's Disease Forum » General IBD Discussion » Pill stuck in throat burp regurgitated powder
Thread Tools


All times are GMT -5. The time now is 10:05 PM.
Copyright 2006-2017 Crohnsforum.com